Hi everyone this is something I've been thinking for a while and I wanted to run it by the group and see if anyone else has had the same experience.
I'm not sure when my hyperthyroidism started, I was having symptoms that could be put down to hyperthyroidism for a couple of years at least before diagnosed, but I do know that my health got dramatically worse following taking the morning after pill late last year. It was only after that that I began to be seriously effected by things like fast heart rate, sweating, shaking, lack of fitness for exercise, some hair loss and irregular periods. Before that my symptoms had been less distinctive but included joint pains, tingling and numbness, insomnia and feeling disorientated and panicked - which nobody had put down to hyperthyroidism but in retrospect probably was.
Anyway, at first I'd thought I was reacting badly to the morning after pill, which was strange because I'd had it before a couple of times with no problems but I know now that I was feeling so ill because of my thyroid getting really bad.
So my thought it is this - given that we know that hyperthyroidism can be activated by being pregnant, doesn't it seem likely that the morning after pill could have a similar effect in activating or worsening hyperthyroidism? I don't think my hyperthyroidism was caused by the morning after pill, I'm pretty sure I had it before to some extent, but I suspect that my thyroid levels were effected by and started rapidly escalating because of taking it.
I can't find anything about this online but I'm pretty convinced that's what happened with me and if it's a common reaction then it's something people should know about!
Anyway I thought I'd do a mini investigation so I'd be grateful if people could let me know if they've experienced this or equally if they've had the morning after pill with hyperthyroidism and been totally fine.